|Searching for a difficult solution
Jun 8, 2003
I started taking AIDS meds in 1995( AZT monotherapy ), since then I`ve been taking other combinations, to improve my treatment or avoid undesirable side effects. In the very beg- ginning I was CD4 83/VL 60,000 I`ve tried AZT+DDI, DDI+3TC, 3TC+D4T+Crix, and now I`m on 3TC+D4T+Stocrin for at least 3 years ( CD4 680/VL <400 ). When I stopped taking Crixivan I have noticed a good improvement in my lipo even with some recovering towards my legs. At this point I have not experienced problems rela- ted to my arms, but as time goes by the lipo has set again attacking legs, arms, buttock, face,... and this situation has been worsened due the diet I`m running to lower Trig/Col/ Sugar, make me feeling more n` more depressive. I`ve read on specialized magazines that one of this trio of meds D4T(Esta- vudine) could be the vilain of the story. Is it true and which medicine could replace it without damage to my treat- ment.I`m 43 and a Rio de Janei ro native. Thank you for your time and sorry for any mistake on your language. P.S- My phisician use to be evasive and avoid to change combination in order to prevent resistance, but I have the right to search ways for a better quality of life.
Response from Dr. Moyle
You are right that d4T has some higher risk of lipoatrophy. Several studies have now shown that changing from d4T to abacavir can lead to improvements in fat over time and good maintenance of virus control. I would suggest you talk to your doctor about this option
buffalo hump growing while off drugs?
- 7 Week Negative Rapid Blood Test After Low Risk Exposure
- Can Having The Flu Interfere With The Hiv Test Results?
- Can Hiv Be Transmitted Through Clothing?
- Causes Of False Negative HIV Tests
- Hiv Anxiety Symptoms Prostitute Broken Condom Unprotected Oral
- How Long Does It Take To Get Used To Atripla?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.